Side Effects

ID-100173634Unbeknownst to me, I’ve been poisoning myself for over a year. I’ve experienced a myriad of uncomfortable symptoms and have tried to figure out what was wrong with me. I’ve been tired upon waking, muscles sore all over my body, especial my jaw and neck, cloudy brain, which has kept me from writing, and times where I thought I was having early onset of dementia, not able to pull up a name of a good friend.

At first, I thought it was partly because I hadn’t been exercising regularly. So, for about four months straight, I walked almost every single day. It didn’t help at all. I actually felt worse. I went to my doctor to find out what was wrong with me. She had no clue, although I think she should have. I had her run blood tests for SED (inflammation) and autoimmune diseases. My SED was high, a huge jump from the year before, but she didn’t think it was a big deal since my other tests were negative.

Me, being me, I was searching online for some answers I wasn’t getting from my doctor. Every night as we watched TV, I was busy on my phone, hopping from one site to another. Maybe it’s fibromyalgia? That’s not autoimmune.

Finally, I stumbled upon this website that said, “Take this test to find out what’s wrong with you.” I thought, why the hell not. After answering about thirty questions, it came back and said I had “Statin Myopathy”. I know what myopathy means, but what the hell is a statin?

Lo and behold, I had been taking a statin for over a year…my cholesterol medication. I’m usually hypervigilant about checking the side effects of meds before I take them, but years before I had been on a cholesterol lowering med without issue and I didn’t think much of it. I was on the lowest dosage possible and never considered it might be the issue.

As soon as I knew what it “might” be, I found 1000s sites talking about the ills of statins and their horrible side effects. I was a classic case. I immediately stopped taking my the medicine.

The truly frustrating part of it all is that I know of and have used a great homeopathic for cholesterol that works brilliantly, Cholestene. The only reasons I agreed to the pharmaceutical was because I come from a family of cholesterol producers and because my insurance covered the medicine and not the homeopathic. Saving that cost was a very poor exchange for my health. Trust me when I say, I’m mad at my doctor as well as myself.

According to many of the sites I’ve read, only middle age men with heart disease should be on a statin and yet they are being prescribed to everyone with an elevated cholesterol count. I also read that the UK is planning to adopt the US’s standards, which just means more money for the pharmaceutical companies and more side effects for us.

Please take this as a warning. If you aren’t feeling yourself, check what you’re ingesting. I’ve been poisoning myself for over a year and I’m just starting to feel like myself again. I just hope I haven’t done any permanent damage.

Here’s to getting back into the groove of writing and being the radiant person I know myself to be.

Please share your stories if you have some of the same. I’d love to hear from you.

Warm hugs,

Blakely

Image courtesy of fantasista at FreeDigitalPhotos.net

Please feel free to friend me on Facebook.
Find me on Twitter Pinterest.
Amazon

6 thoughts on “Side Effects

  1. Several in my family had reactions to medicines that reduce cholesterol. We have found eating Kashi Heart to Heart oat cereal every day reduces cholesterol levels back to normal. It takes some time, but within a year or two you are back to a normal level. When you realize the medicine takes just about as long to reduce levels as does the cereal, you might as well go for the cereal.

  2. Blakely, I’m so glad you figured out the problem! About two years ago I started having a physical issue, although of a totally different nature. Even though it wasn’t life threatening it was extremely uncomfortable and was causing me to be so depressed. Doctor after doctor, reading everything I could, and still no solution. Then, my aha moment. I’d taken an herbal tincture many many years ago for candida, which completely cured the stomach problems I’d had. It suddenly occured to me that this may also be related to an overload of candida in my body. I got a candida cleanse, and after a couple months, voila. I found a lot of great info online and followed a strict diet for the year as well. I’d even talked to the doctors about this possibility but they just hmm’d and nodded. I’ve been totally fine for over a year. Sometimes you have to just really listen to your body and let it lead you to what is best for it. :-)

  3. Wow! I have just been to the hospital twice in three days with similar symptoms with low pulse and dizziness added. Both times nothing has been found wrong withbme by all their tests. You have a great point and I am going to switch also. You don’t know if you don’t try, and nobody knows our own bodies better than us. Thank you again andbest of luck to you.

    • Hi Alicia,
      Oh, I hope it does make a difference for you. I was with a friend and told her what I’d been going through and she thought her mother was having the same experience. It makes me very happy that my post might help other people. Good luck and I hope you feel better soon!
      Warm hugs,
      Blakely

Leave a Reply

Your email address will not be published. Required fields are marked *